Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Wilmington, NC

June 4, 2000Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 4, 2000, 3:44 PM EDT for Horry County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2000, 3:44 PM EDT (19:44 UTC)
Expired
Jun 4, 2000, 4:30 PM EDT
In force
46 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Horry County, SC

The radar

The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 041944
SVRILM
SCC051-042030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HORRY COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 430 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF CONWAY...
  MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  RED HILL AT 410 PM EDT
  FORESTBROOK AT 430 PM EDT

LARGE HAIL IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS 
PATH...SEEK SHELTER INDOORS.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

LAT...LON 3410 7886 3381 7924 3358 7901 3387 7859

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 4, 2:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT SUN JUN 4 2000

SFC FRONT PROGGED TO LIFT SLOWLY NORTH OVER THE CWA TNGT. SEVERAL
WEAK IMPULSES TO RIDE ALONG FRONT AND PROVIDE CONTINUED CHANCE FOR
SHOWERS AND TSTMS TNGT. LOW IS SLOW TO TRAVEL NE ALONG WEAK FRONT AND
OFFSHORE NE NC COAST ON MON. WITH FRONT AND LOW PRES REMAINING IN
VCNTY WILL CONTINUE TO SEE CLOUDS AND CHC SHWRS/TSTMS AGAIN MON. H5
TROUGH TO WEST DEEPENS WITH S/W NORTH AND IN SRN STREAM NEARING
AREA. WILL CONTINUE TO SEE WEAK S/W RIDE BASE OF TROUGH AND ENTER
CWA IN UPPER LEVEL NEARLY ZONAL FLOW.

ALL MODELS AGREE ON KEEPING GOOD MEAN RH OVER THE REGION THROUGH TUE
WHEN NEXT FRONT PUSHES THROUGH THE AREA...ATMOSPHERE DRYING OUT
LATER TUE. WITH FRONT LIFTING N TNGT WILL KEEP 40 POPS AS AREA
REMAINS MOIST WITH 70 DEGREE DEWPOINTS. MON THRU TUE WILL RETAIN CHC
POPS. AS FAR AS TEMPS GO...PERSISTANT CLOUDS WILL AGAIN SUPRESS
AFTERNOON HIGH TEMPS MON AND PREVENT OVERNIGHT LOWS FROM DROPPING
MUCH. SO...GUIDANCE VALUES LOOK REASONABLE.

EXTENDED FCST LOOK DRY WITH TEMPERATURES GRADUALLY MODERATING.

CWF...WINDS GENERALLY SOUTHERLY AT BEACHES AND BUOYS. AS FRONT
PROGRESSES NORTH TNGT DIRECTIONS COULD VARY BUT SPEEDS LOOK TO BE 15
KT OR LESS. S TO SW FLOW SHOULD HOLD THROUGH REMAINDER OF FCST AS
NEXT FRONT APPROACHES. SPEEDS INCREASE MON NIGHT INTO TUE PRIOR TO
FRONTAL PASSAGE. WILL BE CLOS{E TO SCA CRITERIA AND WILL ADD A
MENTION OF POSSIBLE CONDITIONS FOR TUE.

PRELIMIMARY CCF:
ILM EB 068/084 068/085 062 30443
FLO EB 068/086 067/086 060 30443
MYR EB 069/084 068/084 063 30443

.ILM...NONE.

PJN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:43 PM EDTSevere Thunderstorm WarningILMDarlington47 min
Jun 3, 9:02 PM EDTSevere Thunderstorm WarningILMDillon58 min
Jun 3, 9:53 PM EDTSevere Thunderstorm WarningILMFlorence, Marion67 min
Jun 3, 10:53 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro67 min
Jun 4, 3:03 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.